Hail, Parmer
- When
- May 3, 2:20 PM CST
- Where
- Parmer County, 0.9 mi NE of Lazbuddie
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 34.390, -102.610
Damage was not known.
Scattered thunderstorms developed this afternoon near the Texas and New Mexico border. Despite weak winds aloft, moderate instability supported brief severe thunderstorms with some large hail and high winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Scattered thunderstorms developed this afternoon near the Texas and New Mexico border. Despite weak winds aloft, moderate instability supported brief severe thunderstorms with some large hail and high winds. Farther southeast, one severe storm developed along an outflow boundary in Kent County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at May 3, 1:57 PM CST, 23 minutes earlier.
Area Forecast Discussion National Weather Service Lubbock TX 257 PM CDT Fri May 3 2019 .DISCUSSION... A wet pattern will continue with showers and thunderstorms possible through the next week. Low clouds have broken up this afternoon which has allowed some destabilization. Dewpoints are in the upper 50s to low 60s with ML CAPE 1500-2000J/Kg and around 40 kts of shear. Hi-res models are showing some supercells initiating along the state line this afternoon where the CAPE gradient is. SPC has issued a Slight Risk for the western South Plains with large hail being the main concern. Overnight upper level flow will become more northwesterly with storms possible in eastern New Mexico and the Texas Panhandle. Expect some of these storms to make it to our northwestern counties through Saturday morning. Dewpoint depressions suggest fog is likely to develop again early Saturday morning. Upper level flow will generally be zonal through the weekend with several waves moving through. Ridging will build in as an upper level low opens up as it crosses the Rockies early next week. Southerly surface winds will continue to bring moisture up from the Gulf, with dewpoints in the 50s and low 60s through Tuesday. On Wednesday the dry line will move east with thunderstorms along it. With plenty of moisture, expect storms to initiate along boundaries through next week. Timing and location of thunderstorms is not certain, but PoPs will generally be 20-40%. With good instability, strong to severe storms will be possible each day. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 08/99
Hazardous Weather Outlook National Weather Service Lubbock TX 1052 AM CDT Fri May 3 2019 TXZ021>044-040400- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1052 AM CDT Fri May 3 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Strong to severe thunderstorms will be possible later today from the western South Plains spreading into the central South Plains. Hail to one inch diameter and wind gusts to 60 mph will be primary threats from thunderstorms later today. Some of the slower moving storms may produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few severe thunderstorms are possible late Friday night and late Saturday night. Additional bouts of severe storms may occur each day Sunday through through Thursday as an active weather pattern becomes entrenched over the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested.
The Cannon AFB radar (KFDX), 96 km away, was scanning. The volume nearest the first event began at 20:20 UTC.
4 hail. Local standard time, as filed.
Damage was not known.
No damage was noted.
No damage was observed.
Damage was not known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, May 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 811730, 811732, 811734, 811735.